Intensive Care Medicine

, Volume 34, Issue 5, pp 973–974 | Cite as

Acetylcysteine and enzymatic creatinine: beware of laboratory artefact!

  • Michael Lognard
  • Etienne Cavalier
  • Jean-Paul Chapelle
  • Bernard Lambermont
  • Jean-Marie Krzesinski
  • Pierre Delanaye
Correspondence

References

  1. 1.
    Prescott LF, Park J, Ballantyne A, Adriaenssens P, Proudfoot AT (1977) Treatment of paracetamol (acetaminophen) poisoning with N-acetylcysteine. Lancet 2:432–434PubMedCrossRefGoogle Scholar
  2. 2.
    Tepel M, van der Giet M, Schwarzfeld C, Laufer U, Liermann D, Zidek W (2000) Prevention of radiographic-contrast-agent-induced reductions in renal function by acetylcysteine. N Engl J Med 343:180–184PubMedCrossRefGoogle Scholar
  3. 3.
    Perrone RD, Madias NE, Levey AS (1992) Serum creatinine as an index of renal function: new insights into old concepts. Clin Chem 38:1933–1953PubMedGoogle Scholar
  4. 4.
    Sonntag O, Scholer A (2001) Drug interference in clinical chemistry: recommendation of drugs and their concentrations to be used in drug interference studies. Ann Clin Biochem 38:376–385PubMedCrossRefGoogle Scholar
  5. 5.
    Daly TM, Kempe KC, Scott MG (1996) “Bouncing” creatinine levels. N Engl J Med 334:1749–1750PubMedCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  • Michael Lognard
    • 1
  • Etienne Cavalier
    • 1
  • Jean-Paul Chapelle
    • 1
  • Bernard Lambermont
    • 2
  • Jean-Marie Krzesinski
    • 3
  • Pierre Delanaye
    • 3
  1. 1.Department of Clinical ChemistryCHU Sart TilmanLiègeBelgium
  2. 2.Department of Medicine, Medical Intensive Care UnitCHU Sart TilmanLiègeBelgium
  3. 3.Department of Nephrology, Dialysis, and HypertensionUniversity of Liège, Service de Dialyse, CHU Sart TilmanLiègeBelgium

Personalised recommendations